Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 11, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Feb 28, 2011, 9:13 AM EST for 10 counties in Kentucky. It was in force for 32 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 28, 2011, 9:13 AM EST (14:13 UTC)
- Expired
- Feb 28, 2011, 9:45 AM EST
- In force
- 32 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Bell County, KY, Clay County, KY, Harlan County, KY, Knott County, KY, Knox County, KY, Leslie County, KY, Letcher County, KY, McCreary County, KY, Perry County, KY, Whitley County, KY
The radar
The Knoxville radar (KMRX), 79 km from the middle of the area, began a volume at 14:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 28, 9:20 AM EST | TSTM WND DMG | Isom, KY | HWY 160 CLOSED TEMPORARILY DUE TO A TREE ACROSS THE ROAD. |
| Feb 28, 9:32 AM EST | TSTM WND DMG | Hyden, KY | NUMEROUS REPORTS OF TREES DOWN THROUGHOUT THE COUNTY. |
| Feb 28, 9:35 AM EST | TSTM WND DMG | Middlesboro, KY | ONE 8 FOOT BY 12 FOOT SHED WAS MOVED ABOUT 40 FEET BY WIND. A FEW SHINGLES AND SOME SIDING WAS TORN OFF ONE STRUCTURE. ALSO AN UNSUPPORTED CONCRETE BLOCK WALL WAS KNOCKED OVER. LOCATION IN MIDDLESBORO AT THE CORNER OF 23RD AND WINCHESTER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 28, 5:47 AM EST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 2.2 hours before the alert went out and 287 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 539 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- -195 m²/s²
- 0-3 km storm-relative helicity
- -105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
887
WUUS53 KJKL 281413
SVRJKL
KYC013-051-095-119-121-131-133-147-193-235-281445-
/O.NEW.KJKL.SV.W.0011.110228T1413Z-110228T1445Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
913 AM EST MON FEB 28 2011
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BELL COUNTY IN SOUTHEAST KENTUCKY...
SOUTHEASTERN CLAY COUNTY IN SOUTHEAST KENTUCKY...
HARLAN COUNTY IN SOUTHEAST KENTUCKY...
EXTREME SOUTH CENTRAL KNOTT COUNTY IN SOUTHEAST KENTUCKY...
KNOX COUNTY IN SOUTHEAST KENTUCKY...
LESLIE COUNTY IN SOUTHEAST KENTUCKY...
LETCHER COUNTY IN SOUTHEAST KENTUCKY...
SOUTHEASTERN MCCREARY COUNTY IN SOUTH CENTRAL KENTUCKY...
SOUTHEASTERN PERRY COUNTY IN SOUTHEAST KENTUCKY...
WHITLEY COUNTY IN SOUTH CENTRAL KENTUCKY...
* UNTIL 945 AM EST
* AT 909 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM DAISY TO 6 MILES SOUTHWEST OF
ZION HILL...AND MOVING SOUTHEAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
HARLAN...WHITESBURG...MIDDLESBORO...TACKY TOWN...WASIOTO...PEARL...
KETTLE ISLAND...CHENOA...DELPHIA...CLEAR CREEK SPRINGS...LILLEY
CORNETT WOODS...DAVISBURG...ROXANA...SKYLINE...WILKERSON...
TILLIE...EAST PINEVILLE...INCLINE...GILLEY AND HOT SPOT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM EST MONDAY AFTERNOON
FOR EASTERN KENTUCKY.
LAT...LON 3661 8461 3725 8322 3716 8264 3712 8272
3704 8272 3698 8286 3689 8288 3685 8306
3674 8315 3666 8354 3658 8371
TIME...MOT...LOC 1413Z 310DEG 54KT 3707 8305 3650 8426
WIND...HAIL 60MPH 1.00IN
$$
SHALLENBERGER2 follow-up statements
086
WWUS53 KJKL 281431
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
931 AM EST MON FEB 28 2011
KYC013-051-095-119-121-131-133-147-193-235-281445-
/O.CON.KJKL.SV.W.0011.000000T0000Z-110228T1445Z/
KNOTT KY-PERRY KY-CLAY KY-LESLIE KY-LETCHER KY-KNOX KY-HARLAN KY-
WHITLEY KY-MCCREARY KY-BELL KY-
931 AM EST MON FEB 28 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR BELL...
SOUTHEASTERN MCCREARY...WHITLEY...HARLAN...KNOX...LETCHER...LESLIE...
SOUTHEASTERN CLAY...SOUTHEASTERN PERRY AND EXTREME SOUTH CENTRAL
KNOTT COUNTIES UNTIL 945 AM EST...
AT 927 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM WRIGHT TO PRUDEN...MOVING EAST AT
45 MPH.
LOCATIONS IMPACTED INCLUDE...
MIDDLESBORO...COBURN...GANO...SHIELDS...PARTRIDGE...LEONARD...
BENITO...CLUTTS...EOLIA...RIVER RIDGE...DARKMONT...TWILA...
EVARTS...KILDAV...VERDA...RIDGEWAY...HIGHSPLINT...SHORT TOWN...
LOUELLEN AND COLTS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
LAT...LON 3661 8461 3725 8322 3716 8264 3712 8272
3704 8272 3698 8286 3689 8288 3685 8306
3674 8315 3666 8354 3658 8371
TIME...MOT...LOC 1431Z 262DEG 64KT 3716 8262 3659 8383
WIND...HAIL 60MPH 1.00IN
$$612
WWUS53 KJKL 281442
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
942 AM EST MON FEB 28 2011
KYC013-051-095-119-121-131-133-147-193-235-281451-
/O.EXP.KJKL.SV.W.0011.000000T0000Z-110228T1445Z/
KNOTT KY-PERRY KY-CLAY KY-LESLIE KY-LETCHER KY-KNOX KY-HARLAN KY-
WHITLEY KY-MCCREARY KY-BELL KY-
942 AM EST MON FEB 28 2011
...THE SEVERE THUNDERSTORM WARNING FOR BELL...SOUTHEASTERN
MCCREARY...WHITLEY...HARLAN...KNOX...LETCHER...LESLIE...SOUTHEASTERN
CLAY...SOUTHEASTERN PERRY AND EXTREME SOUTH CENTRAL KNOTT COUNTIES
WILL EXPIRE AT 945 AM EST...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA. HOWEVER...GUSTY WINDS AND BRIEF HEAVY RAINFALL WILL
CONTINUE TO BE POSSIBLE FOR THE NEXT SEVERAL HOURS.
LAT...LON 3661 8461 3725 8322 3716 8264 3712 8272
3704 8272 3698 8286 3689 8288 3685 8306
3674 8315 3666 8354 3658 8371
TIME...MOT...LOC 1441Z 262DEG 64KT 3718 8240 3662 8361
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 28, 7:04 AM EST, 2 hours 9 minutes earlier.
Area forecast discussion, Feb 28, 7:04 AM EST, 2 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 704 AM EST MON FEB 28 2011 .SHORT TERM.../THE REST OF TODAY/ JUST SENT OUT A QUICK UPDATE OF THE ZONE FORECAST TEXT PRODUCT TO ADD TORNADO WATCH 30. THE PREVIOUS SHORT TERM FORECAST DISCUSSION FOLLOWS... /TODAY THROUGH WEDNESDAY/ GOOD AGREEMENT AMONGST THE MODELS REGARDING THE SYNOPTIC PATTERN FOR THE NEXT FEW DAYS. THE MAJOR CONCERNS FOR THIS MORNINGS FORECAST WILL BE TWO FOLD. THE POTENTIAL FOR SEVERE THUNDERSTORMS WITH DAMAGING WINDS...AND PERHAPS AN ISOLATED TORNADO...WILL THE PRIMARY CONCERNS...ESPECIALLY FROM MID MORNING THROUGH EARLY THIS AFTERNOON. THE SECOND CONCERN WILL BE THE POSSIBILITY OF FLOODING. WITH THE GROUND AROUND EASTERN KENTUCKY ALREADY SATURATED FROM A RAINFALL LATE LAST WEEK...MOST IF NOT ALL THE RAIN THAT FALLS TODAY WILL TRANSITION QUICKLY TO RUN OFF. THE PRIMARY CONCERN WILL BE LOCALIZED FLASH FLOODING ASSOCIATED WITH THE STRONG TO SEVERE THUNDERSTORMS THAT ARE EXPECTED LATER TODAY. WIDESPREAD RIVER FLOODING IS NOT A MAJOR CONCERN AT THIS TIME. A BLEND OF THE GFS AND SREF MODELS WERE USED TO CONSTRUCT THE FORECAST FROM EARLY THIS MORNING THROUGH WEDNESDAY EVENING. A STRONG COLD FRONT...A STRONG LOW LEVEL JET...AND A STEADY FEED OF LOW LEVEL MOISTURE FROM THE GULF OF MEXICO...WILL BE THE TRIGGERS FOR WIDESPREAD STRONG...AND AT TIMES SEVERE...THUNDERSTORMS TODAY. IT LOOKS AT THIS TIME THAT THE HIGHEST LIKELIHOOD OF SEVERE WEATHER WILL BE THE PERIOD FROM 16-21Z TODAY...WHICH COINCIDES WITH WHEN THE COLD FRONT WILL BE MOVING ACROSS THE AREA. A 50-70KT LOW LEVEL JET IS STILL FORECAST TO MOVE QUICKLY ACROSS THE AREA TODAY. THIS FEATURE WILL LIKELY BE THE STRONGEST TRIGGER FOR STRONG TO SEVERE STORMS TODAY...AS STRONG SOUTHERLY WINDS PUMP LARGE AMOUNTS OF MOISTURE INTO THE AREA. THE LATEST MODEL DATA WAS IN SYNC WITH THE INHERITED FORECAST...SO NO MAJOR CHANGES WERE REQUIRED. BASED ON THE LATEST MODEL DATA AND REAL TIME SURFACE OBSERVATIONS AROUND THE OHIO AND TENNESSEE VALLEY REGIONS...DECIDED TO BEEF UP WINDS FOR TODAY TO ACCOUNT FOR CURRENT TRENDS. WINDS HAVE ALREADY BEEN GUSTING TO AS HIGH AS 50MPH ON A COUPLE OF RIDGE TOP LOCATIONS IN THE FORECAST AREA...SO THE UPDATED WIND FORECAST SEEMED JUSTIFIED. ONLY MINOR ADJUSTMENTS WERE NEEDED WITH THE TEMPERATURE AND DEW POINT FORECASTS AS WELL. SOME TWEAKS WERE NEEDED TO COME INTO BETTER AGREEMENT WITH SURROUNDING OFFICES...BUT OVERALL THE HOURLY TEMPERATURES AND DEW POINTS SINCE MIDNIGHT TONIGHT HAVE BEEN IN LINE WITH THE LATEST MODEL DATA...SO THE PREEXISTING FORECASTS FOR THOSE TWO ELEMENTS WERE KEPT PRETTY MUCH AS IS. .LONG TERM.../WEDNESDAY NIGHT THROUGH SUNDAY/ UNDER BENIGN RELATIVELY ZONAL FLOW ALOFT...LARGE SURFACE HIGH PRESSURE WILL MOVE FROM THE GREAT LAKES ON WEDNESDAY NIGHT TO NEW ENGLAND THURSDAY NIGHT...BRINGING DRY WEATHER LOCALLY. A MID/UPPER LEVEL IMPULSE CROSSING THE ROCKIES ON FRIDAY WILL LEAD TO SURFACE LOW DEVELOPMENT OVER TX AND MOVE NE TO OH BY LATE SATURDAY...WITH A COLD FRONT TRAILING SW FROM THE LOW. OUR PROBABILITY OF PRECIP WILL INCREASE FROM FRIDAY TO SATURDAY EVENING IN THE WARM AIR ADVECTION ZONE WITH THE COLD FRONT APPROACHING. SIGNIFICANT MODEL DISCREPANCIES STILL EXIST...ESPECIALLY FROM SATURDAY NIGHT ONWARD. THE ECMWF IS WANTING TO DEVELOP A CLOSED UPPER LOW FROM THE WAVE AS IT MOVES OVER THE MISSISSIPPI RIVER TO THE TENNESSEE VALLEY. HOWEVER...THIS IS NOT AS EXTREME AS THE SOLUTION FROM 24 HOURS AGO...WHEN THE LOW CLOSED OFF FURTHER SW...AND IT IS CLOSER TO THE GFS SOLUTION. NEVER-THE-LESS...FORECAST CONFIDENCE IS LOW FOR THE WEEKEND...ESPECIALLY SUNDAY...AND HAVE STILL USED A COMPROMISE. && .AVIATION.../12Z TO 12Z/...UPDATED A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL BE THE PRIMARY CONCERN FOR THE TAF SITES THIS MORNING. SOME OF THE STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS AND HEAVY RAINFALL. WINDS AHEAD OF THE STORMS WILL BE OUT OF THE SOUTH AT 10 TO 20 MPH WITH GUSTS OF 30 TO 40 MPH POSSIBLE. MVFR CONDITIONS WILL PREVAIL AFTER 13 OR 14Z TODAY...WITH LOCALIZED IFR CONDITIONS POSSIBLE WHERE THE STRONGEST THUNDERSTORMS OCCUR. THE STORMS WILL BE MOVING ACROSS EASTERN KENTUCKY THROUGH EARLY THIS AFTERNOON...AS A COLD FRONT SWEEPS ACROSS THE AREA. WINDS WILL SHIFT TO THE WEST AND GRADUALLY SUBSIDE AFTER THE FRONT EXITS THE AREA AROUND 22Z TODAY. SUSTAINED WINDS OF 10 TO 15 MPH WILL BE POSSIBLE BEHIND THE FRONT THROUGH ABOUT 4Z TONIGHT. && .JKL WATCHES/WARNINGS/ADVISORIES... TORNADO WATCH UNTIL 1 PM EST THIS AFTERNOON FOR KYZ044-050>052- 058>060-068-069-079-080-083>088-104-106>120. FLOOD WATCH UNTIL 6 PM EST THIS EVENING FOR KYZ044-050>052- 058>060-068-069-079-080-083>088-104-106>120. && SHORT TERM...AR LONG TERM....HAL AVIATION...AR
Hazardous weather outlook, Feb 28, 5:59 AM EST, 3 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 559 AM EST MON FEB 28 2011 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-011400- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO... PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE... CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON... HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG... INEZ...PIKEVILLE 559 AM EST MON FEB 28 2011 ...TORNADO WATCH 30 IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... ...FLOOD WATCH IN EFFECT THROUGH THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. A MAJOR SEVERE WEATHER OUTBREAK IS POSSIBLE TODAY. THUNDERSTORMS TODAY WILL BRING THE THREAT OF WIDESPREAD DAMAGING WINDS...ALONG WITH SOME HAIL AND A THREAT FOR ISOLATED TORNADOES. IN ADDITION...HEAVY RAIN OF 1 TO 3 INCHES MAY RESULT IN FLASH FLOODING AND GENERAL FLOODING OF SMALL CREEKS AND STREAMS. ROCK AND MUD SLIDES WILL ALSO BE POSSIBLE TODAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. RUNOFF FROM THE RAIN ON MONDAY AND MONDAY NIGHT WILL CAUSE MANY AREA RIVERS TO QUICKLY RISE...WITH SOME RIVERS POSSIBLY REACHING FLOOD STAGE ON TUESDAY. A FEW THUNDERSTORMS WILL BE POSSIBLE SATURDAY AND SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY INSTANCES OF SEVERE WEATHER AND FLOODING TODAY TO THE JACKSON WEATHER OFFICE. AR
In the hours before
Local storm report, Feb 28, 8:31 AM EST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
831 AM EST MON FEB 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 AM TSTM WND DMG BEATTYVILLE 37.58N 83.71W
02/28/2011 LEE KY PUBLIC
THE LEE COUNTY SUPERINTENDENT REPORTED THAT ALL OF THE
SHOOLS COUNTY WIDE WERE WITHOUT POWER DUE TO THUNDERSTORM
WIND GUSTS.
&&
ARLocal storm report, Feb 28, 8:53 AM EST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
853 AM EST MON FEB 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0754 AM TSTM WND DMG 4 W SALYERSVILLE 37.75N 83.14W
02/28/2011 MAGOFFIN KY FIRE DEPT/RESCUE
ONE DOUBLE WIDE TRAILER WAS BLOWN OVER AND HAD ROOF BLOWN
OFF. ONE SINGLE WIDE TRAILER HAD MOST OF ITS ROOF BLOWN
OFF. ONE LARGE APPLE TREE WAS UPROOTED. THE DAMAGE
HAPPENED AT LONG BRACH JUST WEST OF SALYERSVILLE.
&&Local storm report, Feb 28, 8:54 AM EST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON KY
854 AM EST MON FEB 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0754 AM TSTM WND DMG 4 W SALYERSVILLE 37.75N 83.14W
02/28/2011 MAGOFFIN KY FIRE DEPT/RESCUE
ONE DOUBLE WIDE TRAILER WAS BLOWN OVER AND HAD ROOF BLOWN
OFF. ONE SINGLE WIDE TRAILER HAD MOST OF ITS ROOF BLOWN
OFF. ONE LARGE APPLE TREE WAS UPROOTED. THE DAMAGE
HAPPENED AT LONG BRANCH JUST WEST OF SALYERSVILLE.
&&Special weather statement, Feb 28, 8:57 AM EST, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 857 AM EST MON FEB 28 2011 KYZ084>088-115>118-281500- WHITLEY-MCCREARY-PERRY-CLAY-LESLIE-LETCHER-KNOX-HARLAN-BELL- 857 AM EST MON FEB 28 2011 ...A LINE OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES THROUGH 1000 AM EST MONDAY MORNING... SOUTHEASTERN PERRY... SOUTHEASTERN CLAY... LESLIE... SOUTHERN LETCHER... KNOX... HARLAN... SOUTHERN WHITLEY... SOUTHEASTERN MCCREARY AND BELL. AT 857 AM EST...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM FREW TO STRUNK...OR ALONG A LINE EXTENDING FROM 7 MILES EAST OF HYDEN TO 8 MILES NORTHEAST OF ONEIDA...MOVING SOUTHEAST AT 40 MPH. RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO 1 INCH PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. SHALLENBERGER
Local storm report, Feb 28, 9:07 AM EST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
907 AM EST MON FEB 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 AM HAIL PIKEVILLE 37.48N 82.51W
02/28/2011 M0.25 INCH PIKE KY PUBLIC
HOSPITAL IN PIKEVILLE REPORTED PEA SIZED HAIL FOR A BRIEF
TIME.
&&Local storm report, Feb 28, 9:10 AM EST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
910 AM EST MON FEB 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0853 AM HAIL PIKEVILLE 37.48N 82.51W
02/28/2011 E1.00 INCH PIKE KY PUBLIC
QUARTER SIZED HAIL WAS REPORTED IN PIKEVILLE.
&&
ARThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 28, 6:02 AM EST | Severe Thunderstorm Warning | JKL | Bath, Fleming | 28 min |
| Feb 28, 6:25 AM EST | Severe Thunderstorm Warning | JKL | Bath, Estill, Menifee, Montgomery, Powell, Rowan | 50 min |
| Feb 28, 6:30 AM EST | Severe Thunderstorm Warning | JKL | Bath, Fleming, Rowan | 45 min |
| Feb 28, 6:36 AM EST | Tornado Warning | JKL | Fleming, Rowan | 24 min |
| Feb 28, 7:08 AM EST | Tornado Warning | JKL | Powell, Wolfe | 22 min |
| Feb 28, 7:15 AM EST | Severe Thunderstorm Warning | JKL | Bath, Elliott, Estill, Jackson, Johnson, Lee and 8 more | 45 min |
| Feb 28, 7:30 AM EST | Tornado Warning | JKL | Breathitt, Magoffin, Morgan, Wolfe | 30 min |
| Feb 28, 7:41 AM EST | Severe Thunderstorm Warning | JKL | Clay, Jackson, Laurel, McCreary, Owsley, Pulaski and 3 more | 49 min |
| Feb 28, 7:41 AM EST | Severe Thunderstorm Warning | JKL | Breathitt, Floyd, Jackson, Johnson, Lee, Magoffin and 4 more | 49 min |
| Feb 28, 8:41 AM EST | Severe Thunderstorm Warning | JKL | Floyd, Martin, Pike | 34 min |
| Feb 28, 8:43 AM EST | Severe Thunderstorm Warning | JKL | Floyd, Knott, Letcher, Perry, Pike | 47 min |
| Feb 28, 9:14 AM EST | Severe Thunderstorm Warning | JKL | Pike | 16 min |
| Feb 28, 11:38 AM EST | Areal Flood Advisory | JKL | Bell, Clay, Estill, Harlan, Jackson, Knox and 8 more | 6 hr |
| Feb 28, 1:00 PM EST | Areal Flood Warning | JKL | Jackson, Laurel, Pulaski, Rockcastle | 6 hr |
| Feb 28, 1:17 PM EST | Areal Flood Advisory | JKL | Bath, Breathitt, Clay, Elliott, Estill, Fleming and 19 more | 6 hr |
| Feb 28, 1:53 PM EST | River Flood Advisory | JKL | Estill, Powell | 47 hr |
| Feb 28, 2:47 PM EST | Areal Flood Warning | JKL | Harlan, Letcher | 6 hr |
| Feb 28, 5:12 PM EST | River Flood Warning | JKL | Knox | 21 hr |
| Feb 28, 5:12 PM EST | River Flood Warning | JKL | Whitley | 42 hr |
| Feb 28, 5:19 PM EST | River Flood Advisory | JKL | Clay | 15 hr |
| Feb 28, 5:34 PM EST | River Flood Warning | JKL | Estill | 36 hr |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.